Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jan 27, 2012, 6:02 AM EST for 6 counties in North Carolina. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2012, 6:02 AM EST (11:02 UTC)
- Expired
- Jan 27, 2012, 7:15 AM EST
- In force
- 73 min
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Chatham County, NC, Durham County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310
WWUS82 KRAH 271102
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 AM EST FRI JAN 27 2012
NCZ007-008-023>025-039>041-073>076-083-084-271215-
ALAMANCE-ANSON-CHATHAM-DURHAM-GRANVILLE-LEE-MONTGOMERY-MOORE-ORANGE-
PERSON-RANDOLPH-RICHMOND-STANLY-WAKE-
602 AM EST FRI JAN 27 2012
...A LINE OF SHOWERS WITH BRIEF HEAVY RAIN AND GUSTY WIND WILL MOVE
THROUGH THE SANDHILLS AND EASTERN PIEDMONT...
AT 600 AM EST... NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SHOWERS WITH HEAVY RAIN AND BRIEF GUSTY WINDS TO 40 MPH. THIS LINE
EXTENDED FROM ROCKINGHAM NORTHEAST THROUGH ROBBINS... PITTSBORO...
HILLSBOROUGH... AND ROXBORO. THE HEAVIEST RAIN WAS FALLING FROM NEAR
PITTSBORO... AND CARTHAGE. THE LINE OF SHOWERS WAS MOVING TO THE
NORTHEAST AT 45 MPH.
THE LINE WILL MOVE THROUGH MOORE... LEE... CHATHAM... DURHAM...
ORANGE... PERSON... GRANVILLE... AND NORTHWEST WAKE COUNTIES THROUGH
700 AM.
HAZARDS INCLUDE...
BRIEF HEAVY RAIN FOR 20 MINUTES.
GUSTY WIND TO 40 MPH.
CLOUD TO GROUND LIGHTNING IS POSSIBLE.
MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING AND PONDING ON ROADS.
&&
LAT...LON 3613 7852 3480 8006 3480 8011 3532 8013
3636 7898
TIME...MOT...LOC 1020Z 236DEG 40KT 3530 7997
$$
BADGETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jan 27, 3:10 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 27, 3:10 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 AM EST FRI JAN 27 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SWEEP ACROSS THE REGION THIS MORNING. THE ACCOMPANYING COLD FRONT WILL BE ACCOMPANIED BY A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW THIS AFTERNOON INTO THE WEEKEND. && .NEAR TERM /TODAY THROUGH SATURDAY/... AS OF 302 AM FRIDAY... THIS MORNING... A SLIGHT RISK OF SEVERE THUNDERSTORMS... ESPECIALLY ALONG AND EAST OF INTERSTATE 95 AFTER 12Z... THE MID-UPPER TROUGH CONTINUES TO MOVE ACROSS THE APPALACHIANS EARLY THIS MORNING. THE SURFACE COLD FRONT WAS ANALYZED AT 300 AM FROM EASTERN TENNESSEE EXTENDING SOUTHWARD INTO FAR SW NORTH CAROLINA AND NE GEORGIA. A SOUTH TO NORTH BAND OF MOSTLY LIGHT SHOWERS EXTENDED FROM CENTRAL SOUTH CAROLINA THROUGH THE WESTERN PIEDMONT OF NC AND INTO VA. THIS BAND WAS LOCATED WELL OUT AHEAD OF THE COLD FRONT. THIS WAS THE REMNANTS OF THE EARLIER CONVECTIVE LINE THAT HAS WEAKENED CONSIDERABLY SINCE THURSDAY EVENING. A BAND OF SHOWERS HAS BEEN NOTED WITH THE COLD FRONT ITSELF EXTENDING FROM ATLANTA TO TRI CITIES IN NE TENNESSEE. SEVERAL MODELS INCLUDING THE LOCAL RAH WRF AND THE SPC WRF CONTINUE TO INSIST ON RENEWED CONVECTIVE DEVELOPMENT EITHER ALONG THIS LINE... OR WHEN THE COLD FRONTAL BAND OF SHOWERS (WITH UPPER SUPPORT) MOVES OFF THE MOUNTAINS AND INTO THE PIEDMONT IN THE NEXT FEW HOURS. IT IS STILL QUESTIONABLE IF ENOUGH BOUNDARY LAYER INSTABILITY LOCATED OVER EASTERN NC/SC WILL EXIST OUT AHEAD OF THE APPROACHING MID-UPPER SUPPORT TO GET STRONG CONVECTION GOING AGAIN. THERE APPEARS THAT THERE MAY BE JUST ENOUGH WITH DEW POINTS NOW IN THE MID 60S ALONG THE PIEDMONT FALL LINE FROM ROCKINGHAM TO RALEIGH TO WARRENTON. THE LATEST RADAR/SATELLITE DATA ALSO INDICATE WHAT APPEARS TO BE A NEW LINE BLOSSOMING JUST WEST OF COLUMBIA SC... MOVING ENE. AS THE ENERGY AND COLD FRONT APPROACH FROM THE WEST... THIS MAY BE THE LINE THAT THE WRF RUNS ARE KEYING IN ON. SINCE THE HIGH SHEAR AND LOW CAPE ENVIRONMENT CONTINUES... WITH INCREASING CAPE FROM THE EASTERN PIEDMONT EASTWARD... WE WILL ANTICIPATE A NEW LINE OF CONVECTION TO DEVELOP AND CROSS THE CENTRAL AND EASTERN ZONES BETWEEN 400 AND 800 AM. WE WILL MAINTAIN THE SLIGHT RISK OF A FEW DAMAGING WIND GUSTS TO NEAR 60 MPH AND AN ISOLATED TORNADO POTENTIAL ALONG BOWING LINE SEGMENTS. THE SEVERE THREAT APPEARS TO BE MINIMAL OVER THE TRIAD REGION. EXPECT THE SHOWERS TO END FROM WEST TO EAST AS THE COLD FRONT PUSHES THROUGH BY MID TO LATE MORNING WEST... AND AROUND NOON IN THE EAST. THIS AFTERNOON... THE SKIES WILL BECOME PARTLY CLOUDY. WINDS WILL SHIFT TO THE WEST AT 15-20 MPH WITH GUSTS TO 30 MPH. TEMPERATURES SHOULD REACH A PEAK AROUND OR ABOVE 70 IN THE EAST AROUND NOON OR SO... THEN FALL SLOWLY. THE DEW POINTS WILL CRASH FROM THE MID 60S INTO THE MID 30S BY NIGHTFALL. TEMPS SHOULD RANGE FROM THE MID 50S TO MID 60S NW TO SE BY NIGHTFALL. TONIGHT AND SATURDAY... MOSTLY CLEAR. CHILLY TONIGHT. LOWS IN THE MID 30S. HIGHS SATURDAY IN THE LOWER TO MID 60S WITH HIGH PRESSURE DOMINATING. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 AM FRIDAY... THIS TIME FRAME WILL FEATURE A COUPLE UPPER LEVEL DISTURBANCES...THE FIRST ONE MOVING ACROSS THE REGION LATE SATURDAY AND THE NEXT ONE LATE SUNDAY. BOTH OF THESE CLIPPER SYSTEMS WILL PUSH COLD FRONTS AND REINFORCING SHOTS OF COOLER AIR INTO THE AREA. HOWEVER...DUE TO THE LACK OF MOISTURE WITH BOTH OF THE SYSTEMS...AM EXPECTING THE FRONTAL PASSAGES TO BE DRY. HIGH TEMPS ON SUNDAY WILL RETURN TO NEAR SEASONABLE VALUES...GENERALLY UPPER 40S TO LOWER 50S. OVERNIGHT LOWS ON SATURDAY NIGHT WILL BE IN THE LOW TO MID 30S...WITH SLIGHTLY COOLER TEMPS EXPECTED BY SUNDAY NIGHT...GENERALLY THE UPPER 20S TO LOWER 30S. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY... A WARMING TREND WILL ENSUE DURING THE LONG TERM PERIOD. MODELS ARE IN GOOD AGREEMENT THAT ZONAL FLOW WILL ENCOMPASS MUCH OF THE CONUS BY THE BEGINNING OF THE WORK WEEK...WHILE AT THE SURFACE...HIGH PRESSURE WILL PROGRESS ACROSS THE SOUTHEAST AND EVENTUALLY MOVE OFFSHORE BY THE MIDDLE OF THE WEEK. AS A RESULT...SOUTHERLY FLOW WILL RETURN TO THE REGION BY EARLY TUESDAY. THIS IN TURN WILL ALLOW OUR TEMPS TO MODERATE AND AFTER NEAR SEASONABLE HIGHS ON MONDAY (UPPER 40 TO LOW 50S)...MAX TEMPS WILL RISE WELL INTO THE 60S AGAIN BY WEDNESDAY. OUR NEXT SYSTEM IS EXPECTED TO IMPACT THE AREA SOMETIME MID TO LATE WEEK...HOWEVER THERE IS LITTLE RUN TO RUN CONSISTENCY...AS WELL AS SIGNIFICANT DISCREPANCIES BETWEEN THE MODELS. THEREFORE...WILL MAINTAIN FORECAST CONSISTENCY AND GO NO HIGHER THAN SLIGHT CHANCE POPS FOR THE LATE WEDNESDAY/THURSDAY TIME FRAME. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 1245 AM FRIDAY... 24-HR TAF PERIOD: A COLD FRONT WILL MOVE THROUGH THE REGION BETWEEN 500 AM AND 900 AM IN THE WEST... AND 700 AM AND 1000 AM IN THE EAST. GUSTY SSW WINDS TO 30KT WILL OCCUR OUT AHEAD OF THE FRONT. A BAND OF SHOWERS AND POTENTIALLY ISOLATED THUNDERSTORMS IS EXPECTED TO AFFECT THE REGION WITH THE FRONTAL PASSAGE. IFR CIGS CAN GENERALLY BE EXPECTED... WITH VFR VSBYS EXCEPT DROPPING TO IFR VSBYS WITH THE SHOWERS. EXPECT THE FRONT AND ANY LINGERING SHOWERS AND ASSOCIATED LOWER CIGS/VSBYS TO BECOME VFR CIGS/VSBYS BY LATE MORNING OR EARLY AFTERNOON. WINDS WILL SHIFT TO THE WEST AT 15-25KT BEHIND THE FRONT... AND CONTINUE THROUGH THE DAY. LOOKING AHEAD: WINDS WILL QUICKLY WEAKEN AND BECOME LIGHT/VARIABLE BY OR SHORTLY AFTER SUNSET FRIDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE AREA FROM THE WEST. THERE IS RELATIVELY HIGH CONFIDENCE THAT DRY/VFR CONDITIONS WILL RULE FRIDAY NIGHT THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...KRR LONG TERM...KRR AVIATION...BADGETT
Hazardous weather outlook, Jan 27, 4:20 AM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 420 AM EST FRI JAN 27 2012 NCZ007>010-021>026-038>041-073>077-083>086-088-281100- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 420 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TODAY. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS MUCH OF CENTRAL AND EASTERN NORTH CAROLINA THIS MORNING. GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAIN WILL ACCOMPANY THE LINE. IN ADDITION... ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS TO 60 MPH... ESPECIALLY ALONG AND EAST OF INTERSTATE 95. THE THREAT OF ANY SEVERE WEATHER WILL END BY MID MORNING IN THE TRIAD AND TRIANGLE AREAS... AND ALONG THE INTERSTATE 95 CORRIDOR BY LATE MORNING. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-027-028-042-043-078-089-281100- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 420 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TODAY. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS MUCH OF EASTERN NORTH CAROLINA THIS MORNING. GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAIN WILL ACCOMPANY THE LINE. IN ADDITION... ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS TO 60 MPH... ESPECIALLY ALONG AND EAST OF INTERSTATE 95. THE THREAT OF HAZARDOUS WEATHER WILL END BY LATE MORNING. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. BADGETT
In the hours before
Special weather statement, Jan 27, 5:25 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 AM EST FRI JAN 27 2012
NCZ007-008-023>025-039>041-073>076-083-084-271115-
ALAMANCE-ANSON-CHATHAM-DURHAM-GRANVILLE-LEE-MONTGOMERY-MOORE-ORANGE-
PERSON-RANDOLPH-RICHMOND-STANLY-WAKE-
525 AM EST FRI JAN 27 2012
...A LINE OF SHOWERS WITH BRIEF HEAVY RAIN AND GUSTY WIND WILL MOVE
INTO THE WESTERN SANDHILLS AND CENTRAL PIEDMONT...
AT 522 AM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH HEAVY
RAIN AND BRIEF GUSTY WINDS TO 40 MPH. THIS LINE EXTENDED FROM
CENTRAL ANSON COUNTY NORTHEAST THROUGH CENTRAL MONTGOMERY COUNTY...
SOUTHEAST RANDOLPH... WESTERN CHATHAM... AND SOUTHERN ALAMANCE
COUNTIES. THIS INCLUDES WADESBORO... TROY... SEAGROVE... SILER
CITY... AND SNOW CAMP. THE HEAVIEST RAIN WAS FALLING FROM WADESBORO
TO TROY. THE LINE OF SHOWERS WAS MOVING TO THE NORTHEAST AT 50 MPH.
THE LINE WILL MOVE THROUGH ANSON... RICHMOND... MONTGOMERY...
MOORE... CHATHAM... ALAMANCE... ORANGE... DURHAM AND PERSON COUNTIES
THROUGH 615 AM.
HAZARDS INCLUDE...
BRIEF HEAVY RAIN FOR 20 MINUTES.
GUSTY WIND TO 40 MPH.
CLOUD TO GROUND LIGHTNING IS POSSIBLE.
&&
LAT...LON 3613 7852 3480 8006 3480 8011 3532 8013
3636 7898
TIME...MOT...LOC 1020Z 235DEG 40KT 3530 7997
BADGETTSpecial weather statement, Jan 27, 6:02 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 AM EST FRI JAN 27 2012
NCZ007-008-023>025-039>041-073>076-083-084-271215-
ALAMANCE-ANSON-CHATHAM-DURHAM-GRANVILLE-LEE-MONTGOMERY-MOORE-ORANGE-
PERSON-RANDOLPH-RICHMOND-STANLY-WAKE-
602 AM EST FRI JAN 27 2012
...A LINE OF SHOWERS WITH BRIEF HEAVY RAIN AND GUSTY WIND WILL MOVE
THROUGH THE SANDHILLS AND EASTERN PIEDMONT...
AT 600 AM EST... NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SHOWERS WITH HEAVY RAIN AND BRIEF GUSTY WINDS TO 40 MPH. THIS LINE
EXTENDED FROM ROCKINGHAM NORTHEAST THROUGH ROBBINS... PITTSBORO...
HILLSBOROUGH... AND ROXBORO. THE HEAVIEST RAIN WAS FALLING FROM NEAR
PITTSBORO... AND CARTHAGE. THE LINE OF SHOWERS WAS MOVING TO THE
NORTHEAST AT 45 MPH.
THE LINE WILL MOVE THROUGH MOORE... LEE... CHATHAM... DURHAM...
ORANGE... PERSON... GRANVILLE... AND NORTHWEST WAKE COUNTIES THROUGH
700 AM.
HAZARDS INCLUDE...
BRIEF HEAVY RAIN FOR 20 MINUTES.
GUSTY WIND TO 40 MPH.
CLOUD TO GROUND LIGHTNING IS POSSIBLE.
MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING AND PONDING ON ROADS.
&&
LAT...LON 3613 7852 3480 8006 3480 8011 3532 8013
3636 7898
TIME...MOT...LOC 1020Z 236DEG 40KT 3530 7997
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:25 AM EST | Special Weather Statement | RAH | Anson, Chatham, Durham, Montgomery, Moore, Orange | 50 min |
| Jan 27, 6:45 AM EST | Special Weather Statement | RAH | Durham, Franklin, Granville, Harnett, Johnston, Lee and 3 more | 60 min |
| Jan 27, 7:31 AM EST | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 5 more | 59 min |
| Jan 27, 8:30 AM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 60 min |
| Jan 27, 11:32 AM EST | Special Weather Statement | RAH | Franklin, Wake | 58 min |
| Jan 27, 12:27 PM EST | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 63 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.